1. AuntTammie

    AuntTammie New Member

    just found out that the sweetener, stevia, acts as a vasodilator, which in most people and in small amounts is not a big deal (and can actually have some benefits).....but in other people and in anyone in large amounts, it can be bad.....can cause heart palpitations, tachycardia (rapid heartbeat), chest pain, light headedness and fainting, headaches, muscle tissue breakdown, and several other issues.....google vasodilator side effects or ACE inhibitor side effects to get a more thorough list of the possible problems from too much stevia....these can be exacerbated by other meds and conditions, like low blood pressure, and can potentially be dangerous

    I am posting this just so that people are aware, esp since many with ME/CFS have low blood pressure, POTS, etc and might not know about this....and since it is now appearing that the combination of Armour, LDN, stevia, and POTS are what led to me passing out in the shower last week.....I had no idea that stevia had this effect and from what I can tell, most people don't....I am not at all saying to avoid the stuff, just to be aware....and if you have any of these symptoms and cannot figure out why, it could be the stevia
  2. slowdreamer

    slowdreamer New Member

    I stopped using the "wonder" sweetener because of negative effects ..I thought it might have been some sort of adrenalin rush and now I know..

    I am gradually losing my sweet tooth and find very sweet foods very distateful.
  3. sascha

    sascha Member


    i've used it for years, too, and really haven't noticed any ill effects. since i am off sugar totally in any form whatsoever, stevia helps me out a lot. sasche * i didn't know there were any possible bad side-effects.
  4. AuntTammie

    AuntTammie New Member

    if you haven't noticed any bad effects, you are probably fine using it - I just wanted to make sure that people who do experience the bad effects know that they could be caused by the stevia....and I wanted to warn those who have other conditions like low blood pressure, that could be made worse by the stevia

    and I know what you mean about "well dang it".....when my mom told me about this (I have researched it myself since then, too - though I trust her, I am not just going on what she says), my response to her was "thanks, but thanks a lot!" (the last part said sarcastically)....I was so happy to have found something that was a 'safe" sweetener, bc I do have a sweet tooth, and I try to avoid sugar and splenda, and I totally avoid nutra sweet (I have bad reactions to the artificial ones and have read enough bad about them and about sugar that I don't think I should be taking in any of them).....so, yeah, this is a bummer, but still it's better to know than to go on making my health worse
  5. AuntTammie

    AuntTammie New Member

    I wish I could lose my sweet tooth - I had thought that stevia was at least a better choice than sugar or the artificial sweeteners, but I guess not

    I am not happy that you had a bad reaction to it, but I am happy to know that I am not the only one (and to have further confirmation that the stevia was part of my problem)
  6. AuntTammie

    AuntTammie New Member

    it's great that you can use it w/o problems - I wish I could : ) ......I just wanted to warn people who might be unaware of its potential for causing some problems......my reaction was really scary (and yes there was more involved than just the stevia, but so many of us are on so many different things, whether meds or supps or whatever, and so many of us have so many related health issues.....anyway, I am not trying to alarm anyone - just to inform)